Alert archive / Virginia / Flash Flood Warnings in 2020
Flash Flood Warning 73, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Sep 10, 2020, 10:14 AM EDT for Lancaster County, Middlesex County, Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2020, 10:14 AM EDT (14:14 UTC)
- Expired
- Sep 10, 2020, 1:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lancaster County, VA, Middlesex County, VA
The radar
The Norfolk radar (KAKQ), 91 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 11:30 AM EDT | FLASH FLOOD | Lively, VA | LIVELY OAKS ROAD FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 2.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1088 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.9
The text
As transmitted.
569
WGUS51 KAKQ 101414
FFWAKQ
VAC103-119-101715-
/O.NEW.KAKQ.FF.W.0073.200910T1414Z-200910T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
1014 AM EDT Thu Sep 10 2020
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
Western Lancaster County in eastern Virginia...
Northwestern Middlesex County in eastern Virginia...
* Until 115 PM EDT.
* At 1014 AM EDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Between 1.5 and 2.5
inches of rain have fallen across parts of the warned area during
the past hour. Locally, 6 to 7.5 inches of rain have fallen since
early this morning. Additional Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Urbanna, Lancaster, Mollusk, Senora, Bertrand, Slabtown, Lively,
Water View, Somers, Millenbeck, Belle Isle State Park and Remlik.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area during the next hour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3779 7659 3779 7645 3769 7646 3766 7650
3765 7651 3764 7652 3764 7662 3773 7664
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
EI3 follow-up statements
053
WGUS71 KAKQ 101519
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
1119 AM EDT Thu Sep 10 2020
VAC103-119-101715-
/O.CON.KAKQ.FF.W.0073.000000T0000Z-200910T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster VA-Middlesex VA-
1119 AM EDT Thu Sep 10 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM EDT THIS
AFTERNOON FOR WESTERN LANCASTER AND NORTHWESTERN MIDDLESEX
COUNTIES...
At 1119 AM EDT, Doppler radar and automated rain gauges indicated
that between 1.5 and 3.0 inches of rain have fallen across parts of
the warned area during the past couple of hours. The heavy rain has
ended. However, localized amounts of 6 to 8 inches of rain have
fallen since early this morning. Flash flooding is likely ongoing.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Urbanna, Lancaster, Mollusk, Senora, Bertrand, Slabtown, Lively,
Water View, Somers, Millenbeck, Belle Isle State Park and Remlik.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3779 7659 3779 7645 3769 7646 3766 7650
3765 7651 3764 7652 3764 7662 3773 7664
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
EI848
WGUS71 KAKQ 101547
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
1147 AM EDT Thu Sep 10 2020
VAC103-119-101715-
/O.CON.KAKQ.FF.W.0073.000000T0000Z-200910T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster VA-Middlesex VA-
1147 AM EDT Thu Sep 10 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM EDT THIS
AFTERNOON FOR WESTERN LANCASTER AND NORTHWESTERN MIDDLESEX
COUNTIES...
At 1147 AM EDT, local law enforcement reported road closures due to
high water in Lancaster County. Between 1.5 and 3.0 inches of rain
have fallen across parts of the warned area during the past couple
of hours. The heavy rain has ended. However, localized amounts of 6
to 8 inches of rain have fallen since early this morning. Flash
flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Urbanna, Lancaster, Mollusk, Senora, Bertrand, Slabtown, Lively,
Water View, Somers, Millenbeck, Belle Isle State Park and Remlik.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3779 7659 3779 7645 3769 7646 3766 7650
3765 7651 3764 7652 3764 7662 3773 7664
FLASH FLOOD...OBSERVED
$$
EI126
WGUS71 KAKQ 101711
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
111 PM EDT Thu Sep 10 2020
VAC103-119-101721-
/O.EXP.KAKQ.FF.W.0073.000000T0000Z-200910T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster VA-Middlesex VA-
111 PM EDT Thu Sep 10 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 115 PM EDT THIS AFTERNOON FOR
WESTERN LANCASTER AND NORTHWESTERN MIDDLESEX COUNTIES...
The heavy rain has ended. Please continue to heed remaining road
closures.
A Flash Flood Watch remains in effect until 1200 AM EDT Friday for
portions of central Virginia...east central Virginia...eastern
Virginia...north central Virginia...south central Virginia and
southeast Virginia.
LAT...LON 3779 7659 3779 7645 3769 7646 3766 7650
3765 7651 3764 7652 3764 7662 3773 7664
$$
EIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 10:06 AM EDT, 8 minutes earlier.
Area forecast discussion, Sep 10, 10:06 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1006 AM EDT Thu Sep 10 2020
.SYNOPSIS...
A coastal trough will remain near the area through Thursday.
This will result in widespread clouds and numerous showers and
possible thunderstorms to continue across the region. A
boundary approaches the local area from the north Thursday night
and crosses part of the local area during the day on Friday.
That front stalls over the region for the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1005 AM EDT Thursday...
Another unsettled/wet day on the way across most of the FA today
(especially during the aftn/evening). Strong ridge aloft remains
across the wrn Atlantic...east of our area. However...there is a
weakness on that ridge...basically INVOF the mid-Atlantic region. At
the surface, an inverted trough extends from SE NC north to ern VA.
Locally...ongoing showers/ISOLD tstms extend from ern NC north to
the Delmarva Peninsula. The aforementioned surface trough will be
drifting inland/NW through the remainder of the day and evening. A
very prominent H85-H7 theta-E ridge axis sets up INVOF the trough
midday/this afternoon along-just E of I 95 w/ an enhanced lo level
SSE jet avgg 20-25 kt continuing to feed moisture over that area.
Expect a significant increase in convective coverage by around 2 PM
...mainly along-E of I 95. Forecast PW's aoa 2" over much of the FA.
Avg QPF 1-2" (less far W and possibly right near the coast)...but
localized very heavy rain may lead to totals much higher (which
would increase flooding). Given the rain that has already fallen
this morning across parts of srn Hampton Roads, the Lower Ern Shore,
and NE NC...have expanded the Flash Flood Watch to include all areas
in VA (except for the Piedmont), NE NC, and the Lower Ern Shore. In
addition, have extended the watch through midnight. While the most
active period in terms of heavy shower/tstm coverage will be from
around 1-7 PM...there will likely be multiple ongoing flood products
into the late evening/early overnight. Mostly cloudy today...except
possibly partly sunny near the coast in SE VA-NE NC. Highs in the
u70s-l80s...m80s SE VA-NE NC.
Pcpn coverage diminishes again tonight...but ISOLD-SCT showers
will remain possible through the night. Lows ranging mainly from
70-75F.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
As of 245 AM EDT Thursday...
The strong cold front that is currently stretching from the ern
Great Lakes-srn Plains slowly crosses the local area (from the
NNW) Fri...but weakens some as it does so. Little or no
noticeable clearing/drying is expected with/behind the front.
PoPs Fri 30-40% N...60-80% central and S. Highest potential for
locally heavy rain Fri looks to over srn VA-NE NC. Highs in the
u70s-around 80F N to 80-85F SE.
Hi pres settles over New England Fri night before moving over
the Canadian Maritimes on Sat. That high will try to build into
the local area during this time while the front stalls across
far srn portions of the FA. However...still have PoPs of 20-30%
N/40-50% S on Sat (mainly SHRAs...perhaps ISOLD tstms S). Highs
Sat from the m-u70s N and central areas...l80s far SE VA-NE NC.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 345 PM EDT Wednesday...
Unsettled weather continues for the end of the weekend with a
stationary front and weak low off the Mid Atlantic and SE coast and
a series of short waves advancing from the Great Lakes through the
northeast. A cold front crosses the area overnight Sunday into early
Monday, but with the final shortwave axis not expected to cross the
area until late Monday into early Tuesday, additional showers/storms
will be expected on Monday as well. Drier weather finally returns
for Tuesday and Wednesday as strong high pressure builds in from the
north. The warmest day will be Sunday with high temps ranging from
the lower 80s north and west, to mid and upper 80s over the
southeast. Low temps Sunday and Monday morning in the upper 60s to
lower 70s. A cooler trend behind the front and by Tuesday and
Wednesday expecting highs in the low to mid 70s inland to near 80
over the southeast. Low temps in the mid and upper 50s NW to mid and
upper 60s close to the coast.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
As of 640 AM EDT Thursday...
VRB CIGs (IFR/MVFR) across most of the region through the 12Z/10
TAF forecast period. Highest coverage of pcpn this morning is expected
from RIC-SBY...but ISOLD-SCT SHRAs will be around PHF/ORF/ECG
as well. VFR CIGs may prevail most of today/this evening...mainly
across far SE VA-NE NC. There is the potential from very heavy
rain from SHRAs...ISOLD-SCT tstms. ESE winds avg 10 kt or less.
Widespread SHRAs...and poss ISOLD afternoon/evening tstms are
expected again Fri after potential fog/ST early Fri morning.
BKN-OVC clouds and high PoPs will remain for much of the upcoming
weekend/into early next week.
&&
.MARINE...
As of 500 AM EDT Thursday...
The surface trough, that was located off the coast, has moved
inland. Winds are E to ESE 5-15 kt across area coastal water
early this morning. There may be gusts up to 20 kt near
thunderstorms, otherwise, winds will be ESE around 10 kt
throughout the day on Thursday. Seas are decreasing this
morning and SCAs will likely be allowed to expire at 11z
Thursday. Seas are expected to be 3-4 ft and waves 1-2 ft
through Friday morning.
The center of a sfc high pressure will track along the
U.S./Canada border Fri into Sat. As the center of high pressure
tracks to the north of the region this weekend, NE then E winds
will increase to 15-25 kt across the waters. Seas will likely
build to 6-7 ft and waves 3-5 ft. SCA's will likely be needed
for most of our waters over the weekend.
&&
.HYDROLOGY...
As of 615 AM EDT Thursday...
A Flood Warning for the Blackwater River near Zuni as the gauge
there continues rising and is expected to stay above minor flood
thresholds at least this morning. Have kept Franklin out of the
warning for now as the latest forecast keeps them below flood
stage.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through this evening for MDZ021>025.
NC...Flash Flood Watch through this evening for NCZ012>017-030>032-
102.
VA...Flash Flood Watch through this evening for VAZ064-075>090-092-
093-095>100-511>525.
MARINE...None.
&&
SYNOPSIS...ERI
NEAR TERM...ALB/ERI
SHORT TERM...ALB/ERI
LONG TERM...ALB/CMF
AVIATION...ALB
MARINE...CP/TMG
HYDROLOGY...AKQHazardous weather outlook, Sep 10, 9:16 AM EDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 916 AM EDT Thu Sep 10 2020 MDZ021>024-NCZ012>017-030>032-VAZ064-075>090-092-093-095>097-511>525- 111330- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 916 AM EDT Thu Sep 10 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Numerous showers and isolated thunderstorms are expected each day on each day from Friday through Monday. Locally heavy rainfall from the showers and storms could result in a few instances of flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-060>062-065>069-509-510-111330- Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg- Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa- 916 AM EDT Thu Sep 10 2020 This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Today and tonight. Scattered to numerous showers are expected through tonight. Locally heavy rainfall from the showers could result in a few instances of flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Numerous showers and isolated thunderstorms are expected each day on each day from Friday through Monday. Locally heavy rainfall from the showers and storms could result in a few instances of flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-111330- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 916 AM EDT Thu Sep 10 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Numerous showers and isolated thunderstorms are expected each day on each day from Friday through Monday. Locally heavy rainfall from the showers and storms could result in a few instances of flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 10, 7:07 AM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
707 AM EDT THU SEP 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM FLASH FLOOD 1 SSE SOMERS 37.78N 76.56W
09/10/2020 LANCASTER VA TRAINED SPOTTER
PORTIONS OF VA HIGHWAY 354 UNDER WATER.
&&
05Special weather statement, Sep 10, 8:01 AM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
801 AM EDT Thu Sep 10 2020
NCZ015>017-032-VAZ097-098-101245-
Pasquotank-Camden-Perquimans-Western Currituck-Chesapeake-Virginia
Beach-
801 AM EDT Thu Sep 10 2020
...AN AREA OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTH
CENTRAL CAMDEN... PASQUOTANK...SOUTHEASTERN PERQUIMANS...AND
NORTHWESTERN CURRITUCK COUNTIES...THE SOUTHEASTERN CITY OF
CHESAPEAKE AND THE SOUTH CENTRAL CITY OF VIRGINIA BEACH...
At 759 AM EDT, thunderstorms with heavy rain were clustered near
Elizabeth City, moving north at 30 mph.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Virginia Beach, Elizabeth City, Camden, Elizabeth City State
University, Great Bridge, South Mills, Deep Creek, Weeksville,
Chesapeake, Fentress, Morgans Corner, Nixonton, Whitehall Shores,
Northwest, Moyock, Pasquotank, Bob White Fork, Pierceville, Tar
Corner and Gregory.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3609 7633 3609 7635 3675 7639 3674 7602
3613 7614 3612 7617 3610 7620 3610 7621
3611 7627 3610 7630 3609 7631 3608 7633
TIME...MOT...LOC 1159Z 182DEG 27KT 3632 7626
ButnerSpecial weather statement, Sep 10, 8:57 AM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
857 AM EDT Thu Sep 10 2020
VAZ095-097-098-101345-
Norfolk/Portsmouth-Chesapeake-Virginia Beach-
857 AM EDT Thu Sep 10 2020
...A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT ...THE
SOUTHEASTERN CITY OF NORFOLK...THE EASTERN CITY OF CHESAPEAKE AND
THE CITY OF VIRGINIA BEACH...
At 855 AM EDT, thunderstorms with heavy rain were located near
Princess Anne, or over Virginia Beach, moving north at 25 mph.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Virginia Beach, Virginia Wesleyan University, Regent University,
Great Bridge, Kempsville, Norfolk, Chesapeake, Back Bay, Fentress,
Norfolk International, Northwest, Princess Anne, Rudee Heights,
Princess Anne Plaza, Sigma, Pungo, Greenbrier, Bayside, Dam Neck and
Hickory.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3655 7606 3655 7625 3660 7631 3697 7620
3696 7613 3695 7610 3695 7608 3696 7606
3694 7595 3692 7594 3690 7594 3677 7591
TIME...MOT...LOC 1255Z 201DEG 22KT 3675 7608
ButnerSpecial weather statement, Sep 10, 9:34 AM EDT, 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
934 AM EDT Thu Sep 10 2020
NCZ015>017-101415-
Pasquotank-Camden-Western Currituck-
934 AM EDT Thu Sep 10 2020
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN CAMDEN...
SOUTHEASTERN PASQUOTANK AND EAST CENTRAL CURRITUCK COUNTIES...
At 934 AM EDT, a thunderstorm with heavy rain was located 7 miles
south of Old Trap, or 8 miles southeast of Weeksville, moving north
at 15 mph.
Wind gusts in excess of 30 mph and rainfall amounts of 1 to 2 inches
are possible with this storm.
Locations impacted include...
Old Trap, Indiantown, Shiloh, Poplar Branch, Aydlett, Glen Cove,
Coinjock, Frog Island, Riddle, Texas, Bertha, Goose Creek, Bartlett
and Taylors Beach.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3613 7614 3637 7614 3636 7586 3616 7593
3618 7600 3614 7600 3615 7603 3615 7606
3614 7607 3614 7610 3613 7611
TIME...MOT...LOC 1334Z 187DEG 13KT 3614 7604
ButnerSpecial weather statement, Sep 10, 9:57 AM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
957 AM EDT Thu Sep 10 2020
VAZ093-096-101445-
Isle of Wight-Suffolk-
957 AM EDT Thu Sep 10 2020
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CENTRAL ISLE OF WIGHT
AND THE CENTRAL CITY OF SUFFOLK...
At 957 AM EDT, a thunderstorm with heavy rain was located near
Suffolk, or near Holland, moving north at 15 mph.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Smithfield, Windsor, Downtown Suffolk, Holland, Suffolk, Isle Of
Wight, Kings Fork, Zuni, Carrollton, Longview, Benns Church, Lummis,
Suffolk Airport, Wills Corner, Bethel Church, Chuckatuck, Indika,
Central Hill, Whitley and Collosse.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3665 7682 3688 7683 3688 7682 3689 7682
3689 7683 3698 7683 3695 7650 3664 7660
TIME...MOT...LOC 1357Z 186DEG 12KT 3672 7671
ButnerSpecial weather statement, Sep 10, 10:03 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1003 AM EDT Thu Sep 10 2020
NCZ031-032-101500-
Perquimans-Chowan-
1003 AM EDT Thu Sep 10 2020
...A THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT PERQUIMANS AND
SOUTHEASTERN CHOWAN COUNTIES...
At 1002 AM EDT, a thunderstorm with heavy rain was located over Snug
Harbor, or 7 miles southeast of Hertford, moving north at 15 mph.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Hertford, Winfall, Chapanoke, Burgess, Snug Harbor, Drummond Point,
Saint Johns, Parkville, Center Hill, Yeopim Station, Forestburg,
Beach Springs, Light Nixon Fork, Smithtown, Harvey Point and
Somerset.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3621 7662 3631 7641 3628 7638 3626 7637
3624 7634 3611 7627 3608 7633 3609 7635
3609 7639 3608 7645 3607 7641 3602 7647
3601 7651 3601 7655
TIME...MOT...LOC 1402Z 162DEG 13KT 3610 7639
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 10:46 PM EDT | Areal Flood Warning | AKQ | Isle of Wight, Southampton | 33 hr |
| Sep 10, 3:01 AM EDT | Areal Flood Advisory | AKQ | Gloucester, Lancaster, Mathews, Middlesex | 3 hr |
| Sep 10, 3:47 AM EDT | Flash Flood Warning | AKQ | Lancaster, Middlesex | 3 hr |
| Sep 10, 4:25 AM EDT | Areal Flood Advisory | AKQ | Essex, King and Queen, Middlesex | 3 hr |
| Sep 10, 4:32 AM EDT | Areal Flood Advisory | AKQ | Hanover, King and Queen, King William | 3 hr |
| Sep 10, 5:18 AM EDT | Areal Flood Advisory | AKQ | Richmond, Westmoreland | 3 hr |
| Sep 10, 5:53 AM EDT | Areal Flood Advisory | AKQ | Lancaster, Northumberland | 2 hr |
| Sep 10, 6:09 AM EDT | Special Weather Statement | AKQ | Gloucester | 51 min |
| Sep 10, 6:46 AM EDT | Areal Flood Advisory | AKQ | Lancaster, Middlesex | 119 min |
| Sep 10, 6:46 AM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 44 min |
| Sep 10, 7:20 AM EDT | Areal Flood Warning | AKQ | Essex, King and Queen, Lancaster, Middlesex | 6 hr |
| Sep 10, 7:40 AM EDT | Areal Flood Advisory | AKQ | Northampton | 3 hr |
| Sep 10, 8:01 AM EDT | Special Weather Statement | AKQ | City of Chesapeake | 44 min |
| Sep 10, 8:57 AM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 48 min |
| Sep 10, 9:57 AM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Suffolk | 48 min |
| Sep 10, 10:31 AM EDT | Areal Flood Advisory | AKQ | Isle of Wight, City of Suffolk | 3 hr |
| Sep 10, 11:16 AM EDT | Special Weather Statement | AKQ | Isle of Wight | 44 min |
| Sep 10, 2:51 PM EDT | Areal Flood Advisory | AKQ | Essex, Richmond, Westmoreland | 21 min |
| Sep 10, 3:12 PM EDT | Flash Flood Warning | AKQ | Essex, Richmond, Westmoreland | 3 hr |
| Sep 10, 3:32 PM EDT | Areal Flood Advisory | AKQ | Essex, Hanover, King and Queen, King William, New Kent | 3 hr |
| Sep 10, 3:40 PM EDT | Areal Flood Advisory | AKQ | Essex, Richmond, Westmoreland | 3 hr |
| Sep 10, 4:05 PM EDT | Flash Flood Warning | AKQ | Hanover, King and Queen, King William, New Kent | 3 hr |
| Sep 10, 4:48 PM EDT | Areal Flood Advisory | AKQ | Charles City, Chesterfield, Henrico, Prince George, City of Hopewell | 3 hr |
| Sep 10, 5:35 PM EDT | Areal Flood Advisory | AKQ | Dinwiddie, Greensville, Prince George, Sussex, City of Emporia | 3 hr |
| Sep 10, 5:52 PM EDT | Areal Flood Warning | AKQ | Essex, Richmond, Westmoreland | 6 hr |
| Sep 10, 6:00 PM EDT | Special Weather Statement | AKQ | Richmond | 45 min |
| Sep 10, 6:04 PM EDT | Areal Flood Advisory | AKQ | Charles City, Dinwiddie, Prince George, City of Petersburg | 3 hr |
| Sep 10, 6:57 PM EDT | Flash Flood Warning | AKQ | Prince George, City of Hopewell, City of Petersburg | 2 hr |
| Sep 10, 7:32 PM EDT | Areal Flood Advisory | AKQ | Charles City, Isle of Wight, James City, Prince George, Southampton, Surry and 3 more | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.